Abstract

We show numerically that, contrary to what has been believed so far, multidimensional optical solitons can propagate in cubic nonlinear media. To avoid a collapse along the propagation axis, we take advantage of the cross-phase modulations between fundamental- and harmonic-field components. A compact analytical expression for new solitonlike fields with an arbitrary transverse dimension is derived through a self-consistent-field approximation.

© 1994 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Variational and accessible soliton approximations to multidimensional solitons in highly nonlocal nonlinear media

Branislav N. Aleksić, Najdan B. Aleksić, Milan S. Petrović, Aleksandra I. Strinić, and Milivoj R. Belić
Opt. Express 22(26) 31842-31852 (2014)

Nonlinear refractive coupling and vector solitons in anisotropic cubic media

D. C. Hutchings, J. S. Aitchison, and J. M. Arnold
J. Opt. Soc. Am. B 14(4) 869-879 (1997)

Solitons supported by singular modulation of the cubic nonlinearity

Vitaly Lutsky and Boris A. Malomed
Opt. Express 25(11) 12967-12983 (2017)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (13)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription